Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 3:03 PM EDT for Chattooga County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 6, 2020, 3:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:03 PM EDT | TSTM WND DMG | 2 Ssw Menlo, GA | A TREE AND POWER LINES WERE DOWNED ACROSS THE ROAD NEAR MENLO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WWUS82 KFFC 061903
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT Thu Aug 6 2020
GAZ011-019-061930-
Chattooga GA-Floyd GA-
303 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 330 PM EDT...
At 302 PM EDT...a strong thunderstorm was near Rome...moving north at
10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Summerville, Shannon, Menlo, Cloudland, Berryton, Tidings,
Armuchee and James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8509 3441 8511 3440 8510 3440 8506
3426 8516 3430 8525 3438 8525 3442 8535
3445 8550 3459 8552
TIME...MOT...LOC 1902Z 190DEG 10KT 3431 8519
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:51 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 6, 2:51 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 251 PM EDT Thu Aug 6 2020 .SHORT TERM /Tonight through Friday Night/... Convection a bit more sparse this afternoon, and confined mainly to the far north so far. Should see coverage increase areawide, but still remain isolated to scattered most areas. Marginal risk for severe storms across the north in closer proximity to the upper trough across the Tennessee/Ohio Valley and where instability is a bit higher. Still likely to see some strong storms and cannot rule out a few isolated damaging wind gusts elsewhere. Convection expected to wane through the overnight hours but atmosphere would support an isolated shower or brief thunderstorm through most of the overnight period. Upper pattern beginning to shift some through the period as upper ridging over the western Atlantic and the southern plains build westward and eastward respectively squeezing the upper trough further north. Still ample moisture and instability for diurnal convection tomorrow afternoon and evening. Temperatures also remain at or a bit above normal. Heat index values will rise into the upper 90s/lower 100s across most of the area again Friday, but should remain below advisory levels. 20 .LONG TERM /Saturday through Thursday/... Fairly typical summertime pattern for the extended portion of the forecast. An old frontal boundary across south-central/south GA will continue to meander across central portions of Georgia through early next week before dissipating. Near normal temps/humidity for this time of year will lead to the afternoon/evening development of showers and thunderstorms. The old frontal boundary may provide for some focus, providing for slightly higher pops in it's vicinity. Even though temps in the upper 90s are likely through the weekend, models are progging some drying out at the surface (likely due to deep mixing). This means heat index/apparent t values should remain under critical thresholds. NListemaa && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through the majority of the forecast period outside of isolated to scattered convection. Will see some local to scattered MVFR or lower conditions 06Z-14Z. Best chances for any impacts at the TAF sites would be KAHN and briefly at KMCN. Best convective coverage will be between 20Z and 02Z, although an isolated shower or thunderstorm is possible at any time. Winds remain somewhat variable in direction, but should be predominately southwest to northwest at 4-8kt, diminishing to 2-5kt after 00Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 69 94 / 40 50 30 20 Atlanta 73 90 72 93 / 30 30 20 10 Blairsville 64 83 62 86 / 60 40 30 20 Cartersville 71 91 68 94 / 40 30 20 10 Columbus 72 95 73 97 / 20 30 20 10 Gainesville 69 89 69 91 / 50 40 30 10 Macon 71 94 72 96 / 20 40 30 20 Rome 71 92 69 94 / 40 30 20 10 Peachtree City 71 91 70 93 / 30 30 20 10 Vidalia 73 95 74 96 / 40 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Thu Aug 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible each day from Friday through Wednesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 12:20 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT Thu Aug 6 2020
GAZ006-061630-
Fannin GA-
1220 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 1230
PM EDT...
At 1219 PM EDT...a strong thunderstorm was near Mineral Bluff, or 7
miles northeast of Blue Ridge...moving northeast at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Some minor tree damage has
occurred with this storm.
Some locations in the path of this storm include
Mineral Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3496 8417 3495 8418 3494 8417 3491 8424
3491 8434 3499 8437 3499 8413
TIME...MOT...LOC 1619Z 239DEG 15KT 3496 8426
WIND...40MPHLocal storm report, Aug 6, 12:23 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT THU AUG 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND DMG 1 NE EPWORTH 34.96N 84.37W
08/06/2020 FANNIN GA PUBLIC
REPORT OF A PINE TREE BLOWN DOWN OFF HWY 5 NORTH OF
BLUE RIDGE ON SPRING HILL CIR
&&
EVENT NUMBER FFC2001059
THIEMSpecial weather statement, Aug 6, 1:28 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Thu Aug 6 2020
GAZ006-008-009-061745-
Union GA-Towns GA-Fannin GA-
128 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHWESTERN
TOWNS AND NORTHEASTERN FANNIN COUNTIES UNTIL 145 PM EDT...
At 128 PM EDT...a strong thunderstorm was over Ivy Log, or 7 miles
northwest of Blairsville...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gumlog, Nottely Dam, Ivy Log, Jones Creek and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3491 8390 3484 8410 3499 8421 3499 8383
TIME...MOT...LOC 1728Z 242DEG 17KT 3494 8406
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 6, 1:47 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Thu Aug 6 2020
GAZ008-009-061815-
Union GA-Towns GA-
147 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND
NORTHWESTERN TOWNS COUNTIES UNTIL 215 PM EDT...
At 147 PM EDT...a strong thunderstorm was over Gumlog, or near
Blairsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Young Harris, Gumlog, Ivy Log and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3489 8390 3491 8404 3498 8409 3499 8408
3499 8376
TIME...MOT...LOC 1747Z 264DEG 16KT 3494 8396
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 6, 3:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT Thu Aug 6 2020
GAZ011-019-061930-
Chattooga GA-Floyd GA-
303 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 330 PM EDT...
At 302 PM EDT...a strong thunderstorm was near Rome...moving north at
10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Summerville, Shannon, Menlo, Cloudland, Berryton, Tidings,
Armuchee and James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8509 3441 8511 3440 8510 3440 8506
3426 8516 3430 8525 3438 8525 3442 8535
3445 8550 3459 8552
TIME...MOT...LOC 1902Z 190DEG 10KT 3431 8519
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
| Aug 5, 8:44 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Aug 5, 9:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 5, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 40 min |
| Aug 5, 9:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Aug 5, 11:07 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery | 68 min |
| Aug 6, 12:20 PM EDT | Special Weather Statement | FFC | Fannin | 10 min |
| Aug 6, 1:28 PM EDT | Special Weather Statement | FFC | Union | 17 min |
| Aug 6, 1:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 26 min |
| Aug 6, 3:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 6, 3:52 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 50 min |
| Aug 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Aug 6, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Aug 6, 5:03 PM EDT | Special Weather Statement | FFC | Murray | 12 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 16 min |
| Aug 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 38 min |
| Aug 6, 6:09 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Aug 6, 6:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Aug 6, 6:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Aug 6, 7:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 6, 7:31 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | FFC | Glascock | 18 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.